Alert archive / Florida / High Surf Advisories in 2018
High Surf Advisory 3, NWS Miami, FL
NWS Miami, FL issued this high surf advisory at Mar 28, 2018, 4:22 AM EDT for Palm Beach County, Florida. It took effect at Mar 28, 2018, 8:00 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2018, 4:22 AM EDT (08:22 UTC)
- In effect from
- Mar 28, 2018, 8:00 AM EDT
- Expired
- Mar 29, 2018, 9:24 AM EDT
- In force
- 25 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WHUS42 KMFL 280822 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 422 AM EDT Wed Mar 28 2018 FLZ168-281630- /O.NEW.KMFL.SU.Y.0003.180328T1200Z-180329T1800Z/ /O.EXT.KMFL.RP.S.0017.000000T0000Z-180330T0000Z/ Coastal Palm Beach- 422 AM EDT Wed Mar 28 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THURSDAY... The National Weather Service in Miami has issued a High Surf Advisory, which is in effect from 8 AM this morning to 2 PM EDT Thursday. * WAVES AND SURF...breaking waves around 10 feet will be possible at the surf zone. In addition, gusty easterly winds will lead to a high risk of rip currents. * TIMING...through at least Thursday. * IMPACTS...breaking waves and longshore currents can knock you off the sandbar into deeper water. Strong rip currents will be hazardous around structures such as piers, jetties and reefs. Minor beach erosion is possible near the time of the higher tide today. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$ FLZ172-173-281630- /O.EXT.KMFL.RP.S.0017.000000T0000Z-180330T0000Z/ Coastal Broward-Coastal Miami-Dade- 422 AM EDT Wed Mar 28 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... * TIMING...Through at least Thursday evening. * IMPACTS...Strong rip currents will be hazardous for those in the surf zone along Atlantic Beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
4 follow-up statements
076 WHUS42 KMFL 281402 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 1002 AM EDT Wed Mar 28 2018 FLZ168-290845- /O.CON.KMFL.SU.Y.0003.000000T0000Z-180329T1800Z/ /O.CON.KMFL.RP.S.0017.000000T0000Z-180330T0000Z/ Coastal Palm Beach- 1002 AM EDT Wed Mar 28 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WAVES AND SURF...breaking waves around 10 feet will be possible in the surf zone. In addition, gusty easterly to east- southeasterly winds will lead to a high risk of rip currents. * TIMING...through at least Thursday. * IMPACTS...breaking waves and longshore currents can knock you off the sandbar into deeper water. Strong rip currents will be hazardous around structures such as piers, jetties and reefs. Minor beach erosion is possible near the time of the higher tide today. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$ FLZ172-173-290845- /O.CON.KMFL.RP.S.0017.000000T0000Z-180330T0000Z/ Coastal Broward-Coastal Miami-Dade- 1002 AM EDT Wed Mar 28 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * TIMING...Through at least Thursday evening. * IMPACTS...Strong rip currents will be hazardous for those in the surf zone along Atlantic Beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
353 WHUS42 KMFL 281858 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 258 PM EDT Wed Mar 28 2018 FLZ168-290900- /O.CON.KMFL.SU.Y.0003.000000T0000Z-180329T1800Z/ /O.CON.KMFL.RP.S.0017.000000T0000Z-180330T0000Z/ Coastal Palm Beach- 258 PM EDT Wed Mar 28 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WAVES AND SURF...breaking waves around 10 feet will be possible in the surf zone. In addition, gusty easterly to east- southeasterly winds will lead to a high risk of rip currents. * TIMING...through at least Thursday. * IMPACTS...breaking waves and longshore currents can knock you off the sandbar into deeper water. Strong rip currents will be hazardous around structures such as piers, jetties and reefs. Minor beach erosion is possible near the time of the higher tide today. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$ FLZ172-173-290900- /O.CON.KMFL.RP.S.0017.000000T0000Z-180330T0000Z/ Coastal Broward-Coastal Miami-Dade- 258 PM EDT Wed Mar 28 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * TIMING...Through at least Thursday evening. * IMPACTS...Strong rip currents will be hazardous for those in the surf zone along Atlantic Beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
830 WHUS42 KMFL 290852 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 452 AM EDT Thu Mar 29 2018 FLZ168-291800- /O.CON.KMFL.SU.Y.0003.000000T0000Z-180329T1800Z/ /O.CON.KMFL.RP.S.0017.000000T0000Z-180330T0000Z/ Coastal Palm Beach- 452 AM EDT Thu Mar 29 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WAVES AND SURF...breaking waves around 8 to 10 feet will be possible in the surf zone. In addition, gusty east- southeasterly winds will lead to a high risk of rip currents. * TIMING...through this afternoon for high surf and through this evening for the high risk of rip currents. * IMPACTS...breaking waves and longshore currents can knock you off the sandbar into deeper water. Strong rip currents will be hazardous around structures such as piers, jetties and reefs. Minor beach erosion is possible near the time of the higher tide today. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. && $$ FLZ172-173-291800- /O.CON.KMFL.RP.S.0017.000000T0000Z-180330T0000Z/ Coastal Broward-Coastal Miami-Dade- 452 AM EDT Thu Mar 29 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...Through this evening. * IMPACTS...Strong rip currents will be hazardous for those in the surf zone along Atlantic Beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
588 WHUS42 KMFL 291324 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 924 AM EDT Thu Mar 29 2018 FLZ168-301200- /O.CAN.KMFL.SU.Y.0003.000000T0000Z-180329T1800Z/ /O.EXT.KMFL.RP.S.0017.000000T0000Z-180331T0000Z/ Coastal Palm Beach- 924 AM EDT Thu Mar 29 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the High Surf Advisory. * TIMING...Through Friday evening for Rip Currents. * IMPACTS...Strong rip currents will be hazardous for those in the surf zone along Atlantic Beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-301200- /O.EXT.KMFL.RP.S.0017.000000T0000Z-180331T0000Z/ Coastal Broward-Coastal Miami-Dade- 924 AM EDT Thu Mar 29 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING... * TIMING...Through Friday evening. * IMPACTS...Strong rip currents will be hazardous for those in the surf zone along Atlantic Beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 28, 4:22 AM EDT, 0 minutes earlier.
Area forecast discussion, Mar 28, 4:22 AM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Miami FL 422 AM EDT Wed Mar 28 2018 .DISCUSSION... Short term (Today-Friday)...broad sfc high pressure over the western Atlantic remains in control of the region through the short term. Relatively tight pressure gradients will keep South Florida under a breezy wind regime from the east-southeast today, and possibly on Thursday. Strongest winds will occur from the late morning through the afternoon hours, especially along the Atlantic coast, then diminishing to 10-15 mph at night. The combination of the stronger coastal winds and increasing swell from the northeast will result in hazardous surf for coastal areas of Palm Beach county today. See the Beach Forecast section below for more details. No significant rain is expected during the next couple of days with high pressure providing enough subsidence to keep any shower development to a minimum. Thus, the current dry weather pattern will continue through the rest of the work week. Afternoon highs today will range from the upper 70s near the coast to lower 80s interior and west. Then models show the aforementioned high slowly migrating east, while a shortwave trough feature approaches the state late Thursday-early Friday. This synoptic scenario will result in winds turning more southeasterly and bringing a little more warmer temperatures. Thus, afternoon highs will be back in the low to mid 80s by Thursday, and climbing into the upper 80s Friday. Long term (Friday night-Tuesday)...global models are slowly showing better agreement regarding the evolution of a short wave trough feature and an associated front for the upcoming weekend. However, the overall trend is to bring a rather weakened frontal passage with mainly scattered shower coverage across South Florida Saturday afternoon through Sunday. Convective parameters remain unfavorable for thunderstorm activity, but the forecast will be updated as new model data becomes available. Much drier air filters into the region in the wake of the FROPA with little or no rain expected early next week. && .MARINE... Small Craft Advisory is in effect for the coastal waters off Palm Beach county through Thursday with seas of 7 to 10 feet. East winds around 15 knots will also continue through Thursday. A large northeasterly swell is expected to begin arriving later this morning. && .BEACH FORECAST... Gusty east wind will continue to lead to a High Risk of Rip Currents on Atlantic Beaches through at least Thursday. In addition, a significant long period swell is likely to impact the Palm Beaches with minor beach erosion possibly beginning later today and lasting through at least Thursday afternoon. A High Surf Advisory will be in effect for Palm Beach County coastline starting at 8 am this morning. Dune overwash or significant coastal flooding appears unlikely at this time. && .AVIATION...VFR continues through the next 24 hours at all terminals. E winds 10-12 kt continue through 14z, then veering to ESE and gusting to 24-26kt through the rest of the day. Speeds diminish tonight but remaining around 10kt. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 66 81 67 / 0 10 0 0 Fort Lauderdale 77 69 80 69 / 0 0 0 0 Miami 79 68 81 69 / 10 0 0 0 Naples 81 64 83 66 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Thursday evening for FLZ168-172- 173. High Surf Advisory from 8 AM EDT this morning to 2 pm EDT Thursday for FLZ168. AM...Small Craft Advisory until 8 AM EDT this morning for AMZ651-671. Small Craft Advisory until 8 PM EDT Thursday for AMZ650-670. GM...None. && 17/AR
Hazardous weather outlook, Mar 27, 8:28 PM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 828 PM EDT Tue Mar 27 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 281230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 828 PM EDT Tue Mar 27 2018 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...SMALL CRAFT ADVISORY ATLANTIC WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents on Atlantic beaches. Wind: East-northeast winds 20 to 25 knots will continue over the Atlantic waters. A Small Craft Advisory is in effect. Waves: Expect seas to 6 to 9 feet in the local Atlantic waters today, highest along the Gulf Stream. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The high risk of rip currents will continue Wednesday on Atlantic beaches and is expected to persist Thursday and Friday. A large northeasterly swell warrants the continuation of the Small Craft Advisory for waters off Palm Beach County through Wednesday. Hazardous boating conditions are likely to persist through Friday, and rough surf and beach erosion are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
High Surf Advisories in Florida, 2018Every high surf advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.